Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 11, 2017, 2:49 PM EST. It took effect at Feb 12, 2017, 5:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 2:49 PM EST (19:49 UTC)
- In effect from
- Feb 12, 2017, 5:00 PM EST
- Expired
- Feb 13, 2017, 3:54 AM EST
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
377 WHUS73 KDTX 111949 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 249 PM EST SAT FEB 11 2017 ...PERIOD OF GALES SUNDAY NIGHT ON LAKE HURON... .ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS WILL CROSS SOUTH OF THE GREAT LAKES LATE TONIGHT INTO SUNDAY, AND THEN PHASE WITH A NORTHERN STREAM LOW PASSING NEAR LAKE SUPERIOR AND GEORGIAN BAY. THIS PHASING WILL OCCUR IN THE VICINITY OF LAKE ONTARIO SUNDAY EVENING WITH RAPID DEEPENING OF THIS SYSTEM EXPECTED AS IT MOVES OVER NEW ENGLAND. AS THIS OCCURS, EXPECT A RAPID INCREASE IN THE GRADIENT FLOW OVER LAKE HURON BY SUNSET ON SUNDAY WITH A QUICK SHOT OF COLD AIR OVER THE UPPER LAKES. THIS WILL LEAD TO A PERIOD OF NORTHWESTERLY GALES ON SUNDAY NIGHT BEFORE THE DEEPENING LOW TRANSLATES TO THE COAST AND SURFACE RIDGING BUILDS INTO THE REGION FOR MONDAY. A GALE WARNING HAS BEEN ISSUED IN ANTICIPATION OF THESE CONDITIONS WHICH SHOULD PERSIST FROM SUNDAY EVENING ON THROUGH MUCH OF THE OVERNIGHT HOURS. WHILE THE HIGHEST GUSTS, AROUND 40 KNOTS, WILL BE LIMITED TO THE OPEN WATERS OF LAKE HURON, GUSTS WILL APPROACH 35 KNOTS OVER THE NEAR SHORE WATERS AS WELL. YET ANOTHER LOW IS EXPECTED TO DROP SOUTHWARD THROUGH NORTHERN ONTARIO MONDAY NIGHT AND TUESDAY RESULTING IN A BRIEFLY BACKING WIND FIELD OVER THE LAKES. THIS WILL BE FOLLOWED BY ANOTHER COLD FRONTAL PASSAGE ACROSS LAKES SUPERIOR AND HURON ON TUESDAY AFTERNOON AND EVENING, POTENTIALLY PRODUCING ANOTHER BRIEF SHOT OF GALES OR NEAR GALE CONDITIONS. LHZ362-363-421-441-462>464-121530- /O.UPG.KDTX.GL.A.0008.170213T0000Z-170213T1200Z/ /O.NEW.KDTX.GL.W.0007.170212T2300Z-170213T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 249 PM EST SAT FEB 11 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-121530- /O.UPG.KDTX.GL.A.0008.170212T2200Z-170213T0800Z/ /O.NEW.KDTX.GL.W.0007.170212T2300Z-170213T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 249 PM EST SAT FEB 11 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ442-443-121530- /O.NEW.KDTX.GL.W.0007.170212T2300Z-170213T1200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 249 PM EST SAT FEB 11 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 7 AM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MANN
4 follow-up statements
035 WHUS73 KDTX 120906 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 AM EST SUN FEB 12 2017 ...GALES OVER LAKE HURON LATE TODAY THROUGH EARLY MONDAY MORNING... .WEST-NORTHWEST GALES REMAIN ON TRACK FOR LATE TODAY INTO TONIGHT ACROSS ALL OF LAKE HURON BEHIND A STRONG COLD FRONTAL PASSAGE. GUSTS TO AROUND 45 KNOTS EVEN APPEAR LIKELY OVER THE OPEN WATERS OF LAKE HURON. FREEZING SPRAY IS NOT EXPECTED TO BE A MAJOR ISSUE WITH TEMPERATURES ONLY SLIGHTLY BELOW FREEZING THROUGH MUCH OF TONIGHT. WINDS WILL QUICKLY DIMINISH ON MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED. MODERATE SOUTHWEST FLOW DEVELOPING ON TUESDAY AHEAD OF ANOTHER STRONG COLD FRONT, WHICH IS EXPECTED TO SWEEP THROUGH THE CENTRAL GREAT LAKES TUESDAY NIGHT. NORTHWEST WINDS BEHIND THIS FRONT ARE EXPECTED TO BE WEAKER, BUT STILL GUSTING TO AT LEAST 30 KNOTS ON WEDNESDAY OVER LAKE HURON. LHZ422-122130- /O.EXB.KDTX.GL.W.0007.170212T2200Z-170213T1200Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 406 AM EST SUN FEB 12 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361>363-421-441>443-462>464-122130- /O.EXT.KDTX.GL.W.0007.170212T2200Z-170213T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 406 AM EST SUN FEB 12 2017 ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY... THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 38 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 45 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 22 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ444-122130- /O.NEW.KDTX.SC.Y.0007.170212T2100Z-170213T1500Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 406 AM EST SUN FEB 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
740 WHUS73 KDTX 121213 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 713 AM EST SUN FEB 12 2017 ...NORTHWEST GALES DEVELOPING THIS AFTERNOON AND EVENING... .WEST-NORTHWEST GALES REMAIN ON TRACK FOR LATE TODAY INTO TONIGHT ACROSS ALL OF LAKE HURON BEHIND A STRONG COLD FRONTAL PASSAGE. GUSTS TO AROUND 45 KNOTS EVEN APPEAR LIKELY OVER THE OPEN WATERS OF LAKE HURON. FREEZING SPRAY IS NOT EXPECTED TO BE A MAJOR ISSUE WITH TEMPERATURES ONLY SLIGHTLY BELOW FREEZING THROUGH MUCH OF TONIGHT. WINDS WILL QUICKLY DIMINISH ON MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED. MODERATE SOUTHWEST FLOW DEVELOPING ON TUESDAY AHEAD OF ANOTHER STRONG COLD FRONT, WHICH IS EXPECTED TO SWEEP THROUGH THE CENTRAL GREAT LAKES TUESDAY NIGHT. NORTHWEST WINDS BEHIND THIS FRONT ARE EXPECTED TO BE WEAKER, BUT STILL GUSTING TO AT LEAST 30 KNOTS ON WEDNESDAY OVER LAKE HURON. LEZ444-130015- /O.UPG.KDTX.SC.Y.0007.170212T2100Z-170213T1500Z/ /O.EXB.KDTX.GL.W.0007.170212T2200Z-170213T0900Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 713 AM EST SUN FEB 12 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-130015- /O.EXB.KDTX.GL.W.0007.170212T2200Z-170213T0900Z/ LAKE ST. CLAIR- 713 AM EST SUN FEB 12 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST MONDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 34 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361>363-421-422-441>443-462>464-130015- /O.CON.KDTX.GL.W.0007.170212T2200Z-170213T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 713 AM EST SUN FEB 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 38 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 45 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 22 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CB
668 WHUS73 KDTX 130248 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 948 PM EST SUN FEB 12 2017 ...GALES WILL SUBSIDE MONDAY MORNING... .WINDS WILL QUICKLY DIMINISH ON MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED OVER THE REGION. MODERATE SOUTHWEST FLOW WILL THEN DEVELOP ON TUESDAY AHEAD OF ANOTHER STRONG COLD FRONT. WINDS WILL VEER TO THE NORTHWEST ON TUESDAY NIGHT AS THIS SECOND COLD FRONT PASSES, BUT MAXIMUM GUSTS APPEAR TO HOLD CLOSER TO 30 KNOTS WITH THIS SECONDARY SURGE. LCZ460-LEZ444-130400- /O.CAN.KDTX.GL.W.0007.000000T0000Z-170213T0900Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 948 PM EST SUN FEB 12 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ422-130400- /O.CAN.KDTX.GL.W.0007.000000T0000Z-170213T1200Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 948 PM EST SUN FEB 12 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ361>363-421-441>443-462>464-131200- /O.CON.KDTX.GL.W.0007.000000T0000Z-170213T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 948 PM EST SUN FEB 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 37 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 22 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SC
801 WHUS73 KDTX 130854 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 354 AM EST MON FEB 13 2017 LHZ361>363-421-441>443-462>464-131000- /O.CAN.KDTX.GL.W.0007.000000T0000Z-170213T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 354 AM EST MON FEB 13 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ SF
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 11, 12:27 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 11, 12:27 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1227 PM EST Sat Feb 11 2017
.AVIATION...
VFR conditions will hold into this evening with mid level FGEN
forcing maintains steady to slowly lowering ceiling in the 8-10kft
area, particularly near I-94 terminals. There will be a trend to
MVFR and IFR conditions somewhere in the late evening/overnight
hours as low levels slowly saturate as forcing strengthens and
expands in general coverage as low pressure tracks east through the
Ohio Valley. Temperature profiles across the area suggest mainly all
rain I-94 to rain/snow mix PTK/FNT to snow MBS with a trend to all
snow 14z-18z Sunday.
For DTW...Difficult to time degree of low level saturation tonight,
but will will trend ceilings to MVFR this evening as stratus to the
north spread south as low backs to NE. FGEN forcing will then lead
to banding -ra/virga by perhaps 05z or so. Surface temps should hold
above freezing, so precip type into Sunday morning will be -ra. Cold
front then leads to a switch to -shsns midday Sunday with rather
gusty winds late in the forecast period, 21z-00z, as main surge of
cold air advection ensues.
//DTW THRESHOLD PROBABILITIES...
* High in ceilings below 5kft after 03z this evening.
* High in precipitation type tonight being all rain.
* Medium in crosswinds from 280-290 degrees gusting to 30 knots
after 21z Sunday
&&
.PREV DISCUSSION...
Issued at 315 AM EST Sat Feb 11 2017
DISCUSSION...
Lack of low clouds over southern lower Michigan this morning
should set us up for a mild day with 925 mb temps in the low
single numbers. Minneapolis Minnesota was still in the mid 40s at
Midnight, and this looks to be an easy target for the south half of
the CWA today (possible upper 40s/near 50 degrees per Euro mos/raw
RAP temps), even with some mid clouds around with strung out 700 mb
baroclinic zone/fgen moving overhead, and leaning toward drier NAM
solution vs GFS as 850 mb dew pt depressions of 15 to 25 c
attempt to hold on. Still, would not be surprised to see a few
sprinkles develop however.
Upper level energy off the California coast to develop 500 mb Low
and close off, while the upper level energy over the Pacific
Northwest/British Columbia races off to the east-southeast, reaching
the western Great Lakes late Tonight, with the amplifying trough
axis and aggressive 6 hr height falls (around -150 M per 00z
EURO/NAM) then moving through the Central Great Lakes during Sunday.
Lee cyclogensis taking place over the southern Plains early this
morning, with the weakened low forecasted to track through
the southern Ohio Valley Tonight, just ahead of the northern stream
energy entering the Great Lakes Region. Slower phasing calling
into question exactly how much precipitation we will see Tonight as
we reside on the northern fringe of the deeper moisture over the
Ohio Valley. This is good news, as low level cold air over northern
lower Michigan/Southern Ontario bleeds south overnight, allowing for
light wintry mix/freezing rain along/north of M-59 with residual warm
925-850 mb temps then cooling sufficiently to allow for changeover to
snow, with locations just south of M-59 also potentially
switching over to wintry mix by Sunrise Sunday.
Good large scale ascent/upper level PV advection with the northern
stream trough/height falls arrives early Sunday morning, and there is
a modest moisture axis/inverted trough which should be sufficient to
generate snow showers, but really not enough cold air at 850 mb to
get much of contribution from the Great Lakes during the day,
with 700 MB cold pool (-19 C) digging southeast and upper level
trough attempting to become negative tilted providing main
forcing, and northern thumb region appears to be in the best
position to see snowfall in excess of 1 inch, in line with local
probabilistic SREF weighted guidance, with just a chance of
measurable snow as one heads south toward M-59. Detroit and points
south will likely even struggle to cool boundary layer to support
snow as highs expected to be near 40 degrees. With the low level
baroclinic zone in place and subsequent sensitive thermal
profiles, coupled with the timing and phasing of two systems, its
actually surprising there is not more of spread among the 00Z
models (Canadian/Euro/GFS/NAM) for Tonight/Tomorrow's forecast, as
they all have the same general idea/solution for southeast
Michigan.
Thermal trough settles overhead Sunday evening, with favorable 850
mb temps of -12 to -13 C, but all indications are the low level
winds will have enough of westerly component to keep Lake Huron
bands offshore, but Thumb region could still see some activity from
a possible Lake enhanced Superior-Michigan band as the 700 mb cold
pool slides through, with the post wave/trough subsidence then
kicking in for early Monday morning.
Ridging at all levels moving overhead on Monday will lead to dry day
with good deal of sunshine expected to allow temps to rise well into
the 30s, if not 40 degrees at Detroit.
Upper wave coming out of the Gulf of Alaska, tracking through
Yukon Territory/Northwest Territories and then digging southeast into
Ontario on Tuesday will deliver a shot of cold air to Great Lakes
region as 00z euro indicates 500 mb LOW moving into the eastern
Great Lakes on Wednesday. Cold cyclonic flow with 850 mb temps in
the mid to negative upper teens will bring a chance of snow showers
during the mid week period.
MARINE...
Another in a series of low pressure systems will cross south of the
Great Lakes tonight and Sunday, and then phase with a northern
stream low passing near Lake Superior and Georgian Bay. Phasing will
occur in vicinity of Lake Ontario Sunday evening with rapid
deepening as it moves over New England. As this occurs, expect a
rapid increase in the gradient over Lake Huron around sunset on
Sunday and a quick shot of cold air over the upper Lakes. A brief
period of northwesterly Gales for a 9 to 12 hour stretch is likely
Sunday night before the deepening low translates to the coast and
surface ridging builds into the region for Monday.
Yet another low is expected to drop southward through northern
Ontario Monday night and Tuesday resulting in a briefly backing wind
field over the lakes. This will be followed by another cold frontal
passage across Superior and Huron Tuesday afternoon and evening,
potentially producing another brief shot of Gales or near Gale
conditions.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Sunday evening through Monday morning FOR LHZ362-
363-421-441-462>464.
Gale Watch from Sunday afternoon through late Sunday night FOR
LHZ361.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DG
DISCUSSION...SF
MARINE.......05
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 11, 3:41 AM EST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 341 AM EST Sat Feb 11 2017 MIZ047>049-053>055-060>063-068>070-120915- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb- 341 AM EST Sat Feb 11 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A mix of rain and snow is likely to develop over Southeast Michigan Tonight. There is also a chance of freezing rain along and north of the M-59 corridor through the I-69 corridor, and mostly snow to the north. At this time, only trace amounts of icing are expected. Snow accumulations less than one inch before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow Sunday morning tapering off during the day, with daytime accumulations ranging from a dusting to 2 inches, the higher amounts expected over the northern Thumb region, with least amounts toward the M-59 Corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ075-076-082-083-120915- Washtenaw-Wayne-Lenawee-Monroe- 341 AM EST Sat Feb 11 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120915- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 341 AM EST Sat Feb 11 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Small craft advisories remain in effect this evening for the nearshore waters of southern Lake Huron including outer Saginaw Bay. Refer to the latest forecasts for more information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gale watch in effect Sunday afternoon through late Sunday Night for most of Lake Huron. Refer to the latest marine forecasts for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 11:19 PM EST | Gale Watch | DTX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.